Alert archive / Hawaii / Small Craft Advisories in 2016

Small Craft Advisory 2, NWS Honolulu, HI

January 14, 2016

NWS Honolulu, HI issued this small craft advisory at Jan 14, 2016, 3:59 PM HST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Jan 14, 2016, 3:59 PM HST (01:59 UTC)
Expired
Jan 18, 2016, 3:34 AM HST
In force
3 days
Issued by
NWS Honolulu, HI

The text

As transmitted.

696 
WHHW70 PHFO 150159
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
359 PM HST THU JAN 14 2016

...SMALL CRAFT ADVISORY FOR NORTHWEST SWELL...

.A LARGE NORTHWEST SWELL WILL ARRIVE TONIGHT...THEN BUILD RAPIDLY
ON FRIDAY TO CREATE HAZARDOUS SEAS ACROSS MOST COASTAL WATERS.

PHZ110>118-120>122-151500-
/O.NEW.PHFO.SC.Y.0002.160115T0159Z-160117T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-
359 PM HST THU JAN 14 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. 

* SEAS...BUILDING AS HIGH AS 18 FEET. LARGEST SEAS EXPECTED
  FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
8 follow-up statements
347 
WHHW70 PHFO 151321
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
321 AM HST FRI JAN 15 2016

...SMALL CRAFT ADVISORY FOR NORTHWEST SWELL...

.A LARGE NORTHWEST SWELL WILL BUILD RAPIDLY ACROSS THE COASTAL
WATERS TODAY...CREATING HAZARDOUS SEAS ACROSS MOST OF THE COASTAL
WATERS.

PHZ123-124-160230-
/O.EXA.PHFO.SC.Y.0002.000000T0000Z-160117T0400Z/
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
321 AM HST FRI JAN 15 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. 

* SEAS...BUILDING UP TO 12 FEET. LARGEST SEAS EXPECTED LATE THIS
  AFTERNOON AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>118-120>122-160230-
/O.CON.PHFO.SC.Y.0002.000000T0000Z-160117T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-
321 AM HST FRI JAN 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
SATURDAY...

* SEAS...BUILDING AS HIGH AS 18 FEET. LARGEST SEAS EXPECTED THIS 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
989 
WHHW70 PHFO 160715
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
915 PM HST FRI JAN 15 2016

...SMALL CRAFT ADVISORY FOR NORTHWEST SWELL...

.A LARGE NORTHWEST SWELL WILL CONTINUE ACROSS THE COASTAL WATERS
OVERNIGHT...THEN SLOWLY DECLINE ON SATURDAY. HAZARDOUS SEAS WILL
PERSIST ACROSS MOST OF THE COASTAL WATERS.

PHZ110>118-120>124-162015-
/O.CON.PHFO.SC.Y.0002.000000T0000Z-160117T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
915 PM HST FRI JAN 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
SATURDAY...

* SEAS...15 TO 20 FEET OVERNIGHT...THEN SLOWLY DECLINING TO 12 TO
  16 FEET ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
008 
WHHW70 PHFO 161322
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
322 AM HST SAT JAN 16 2016

...SMALL CRAFT ADVISORY FOR NORTHWEST SWELL...

.A LARGE NORTHWEST SWELL WILL SLOWLY DECLINE ACROSS THE COASTAL
WATERS TODAY AND TONIGHT. HAZARDOUS SEAS WILL PERSIST ACROSS ALL
OF THE COASTAL WATERS EXCEPT MAALAEA BAY TODAY...AND WILL LINGER
ACROSS MUCH OF THE COASTAL WATERS TONIGHT AS WELL.

PHZ110>117-121-122-170230-
/O.EXT.PHFO.SC.Y.0002.000000T0000Z-160117T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-
322 AM HST SAT JAN 16 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY...

* SEAS...15 TO 20 FEET EARLY THIS MORNING...SLOWLY DECLINING TO 10
  TO 15 FEET DURING THE AFTERNOON. HIGHEST SEAS ACROSS EXPOSED
  WATERS DECLINING TO 10 TO 11 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ118-120-123-124-170230-
/O.CON.PHFO.SC.Y.0002.000000T0000Z-160117T0400Z/
MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
322 AM HST SAT JAN 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* SEAS...10 TO 15 FEET THIS MORNING...DECLINING TO 8 TO 12 FEET
  DURING THE AFTERNOON. SEAS DROPPING BELOW 10 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
234 
WHHW70 PHFO 170140
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
340 PM HST SAT JAN 16 2016

...SMALL CRAFT ADVISORY FOR NORTHWEST SWELL...

.A LARGE NORTHWEST SWELL WILL CONTINUE TO GRADUALLY DECLINE
THROUGH TONIGHT. HAZARDOUS SEAS MAY PERSIST INTO SUNDAY FOR
PORTIONS OF THE ADVISORY AREA. 

PHZ118-120-123-124-170245-
/O.CAN.PHFO.SC.Y.0002.000000T0000Z-160117T0400Z/
MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
340 PM HST SAT JAN 16 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

COMBINED SEAS HAVE DROPPED BELOW 10 FEET. THEREFORE...THE
ADVISORY HAS BEEN CANCELLED.

$$

PHZ110>117-121-122-171445-
/O.CON.PHFO.SC.Y.0002.000000T0000Z-160117T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-
340 PM HST SAT JAN 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...

* SEAS...TO 15 FEET...HIGHEST ACROSS NORTH AND NORTHEAST WATERS.
  SEAS DIMINISHING TO 11 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
821 
WHHW70 PHFO 171348
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
348 AM HST SUN JAN 17 2016

PHZ110>117-121-122-180400-
/O.EXT.PHFO.SC.Y.0002.000000T0000Z-160118T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-
348 AM HST SUN JAN 17 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* SEAS...10 TO 14 FEET...HIGHEST ACROSS NORTH AND NORTHEAST
  WATERS. SEAS DIMINISHING TO 9 TO 11 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
564 
WHHW70 PHFO 180123
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
323 PM HST SUN JAN 17 2016

PHZ112-115-180230-
/O.CAN.PHFO.SC.Y.0002.000000T0000Z-160118T0400Z/
KAUAI LEEWARD WATERS-OAHU LEEWARD WATERS-
323 PM HST SUN JAN 17 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

COMBINED SEAS HAVE DROPPED BELOW 10 FEET. THEREFORE...THE
ADVISORY HAS BEEN CANCELLED.

$$

PHZ110-111-113-114-116-117-121-122-181000-
/O.EXT.PHFO.SC.Y.0002.000000T0000Z-160118T1000Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
323 PM HST SUN JAN 17 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT HST
TONIGHT...

* SEAS...TO 11 FEET. SEAS LOWERING BELOW 10 FEET AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
740 
WHHW70 PHFO 180705
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
905 PM HST SUN JAN 17 2016


PHZ110-111-113-114-116-117-121-122-181400-
/O.EXT.PHFO.SC.Y.0002.000000T0000Z-160118T1400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
905 PM HST SUN JAN 17 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM HST MONDAY...

* SEAS...NORTHWEST SWELL 8 TO 10 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
560 
WHHW70 PHFO 181334
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 AM HST MON JAN 18 2016

PHZ110-111-113-114-116-117-121-122-181445-
/O.CAN.PHFO.SC.Y.0002.000000T0000Z-160118T1400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
334 AM HST MON JAN 18 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 9:52 AM HST, 6 hours 7 minutes earlier.

Area forecast discussion, Jan 14, 9:52 AM HST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
952 AM HST THU JAN 14 2016

.SYNOPSIS...
A RATHER DRY AND STABLE SEA BREEZE PATTERN WILL CONTINUE TODAY
ACROSS MOST OF THE STATE...WITH SOUTHWEST WINDS PICKING UP IN THE
AFTERNOON ACROSS KAUAI AHEAD OF AN APPROACHING COLD FRONT. THE
WEAK FRONT WILL BRING CLOUDS AND SHOWERS TO KAUAI AND OAHU TONIGHT
INTO FRIDAY...THEN STALL AND DISSIPATE OVER THE CENTRAL PORTION OF
THE STATE FRIDAY AFTERNOON THROUGH SATURDAY. A STABLE LAND AND SEA
BREEZE REGIME WILL RETURN BY SUNDAY...WITH ANOTHER WEAK FRONT
FORECAST TO MOVE THROUGH THE STATE NEXT TUESDAY OR TUESDAY NIGHT.

&&

.DISCUSSION...
MOSTLY SUNNY CONDITIONS PREVAIL ACROSS MOST OF THE STATE THIS
MORNING. RADAR DETECTS ONLY SOME LIGHT SHOWERS SOUTHEAST OF THE
BIG ISLAND...AND A FEW CLOUDS AND SHOWERS MOVING ONTO KAUAI FROM
THE WEST. SURFACE ANALYSIS DEPICTS A WEAK HIGH PRESSURE RIDGE AXIS
OVER THE STATE...WITH A COLD FRONT LOCATED ABOUT 325 MILES
NORTHWEST OF KAUAI AND MOVING STEADILY TO THE SOUTHEAST. A DRY AND
STABLE ATMOSPHERE IS IN PLACE OVER THE ISLANDS...WITH THE 12Z
SOUNDINGS SHOWING PWATS RANGING FROM 0.77 TO 0.97 INCHES...AND
INVERSIONS BASED BETWEEN 5500 AND 7000 FEET. MIMIC-TPW SATELLITE
IMAGERY DEPICTS A DRY ENVIRONMENT IMMEDIATELY AROUND THE
ISLANDS... WITH ESTIMATED PWATS UP TO 1.7 INCHES ALONG THE
APPROACHING FRONT TO OUR NORTHWEST.

DRY AND STABLE WEATHER WILL CONTINUE TODAY OVER THE STATE AS THE
FRONT MOVES CLOSER. SEA BREEZES WILL DEVELOP AND GENERATE SOME
INTERIOR AFTERNOON CLOUDS WITH LITTLE RAINFALL. SOUTHWESTERLY
WINDS BE INCREASING DURING THE AFTERNOON NEAR KAUAI AND OAHU...
LIKELY OVERPOWERING ISLAND SEA BREEZE CIRCULATIONS AS THE FRONT
APPROACHES. HAZE WILL BE PRESENT ACROSS THE STATE AGAIN TODAY...BUT
WILL LIKELY BE SWEPT TO THE EASTERN END OF THE STATE LATE IN THE
DAY AS THE SOUTHWEST WINDS BUILD IN.

THE FRONT IS EXPECTED TO MOVE ACROSS KAUAI TONIGHT...AND OAHU
FRIDAY MORNING...BEFORE STALLING NEAR THE CENTRAL PORTION OF THE
STATE ON FRIDAY. EXPECT MODEST RAINFALL TO BE FOCUSED ALONG NORTH
FACING SLOPES AS THE FRONT MOVES THROUGH. HIGH-RESOLUTION MODELS
INDICATE THAT WE WILL SEE SEE A BRIEF PERIOD OF MODERATE NORTH TO
NORTHEAST WINDS BEHIND THE FRONT...GIVING WAY TO A WEAK TRADE WIND
FLOW LATER ON FRIDAY. A SHALLOW BAND OF MOISTURE FROM THE FRONTAL
REMNANTS COULD PRODUCE HIGHER SHOWER CHANCES FOR THE CENTRAL
PORTION OF THE STATE DURING THE WEEKEND...ESPECIALLY ACROSS
WINDWARD SECTIONS...THOUGH RAINFALL AMOUNTS WILL REMAIN LIGHT AS
RIDGING ALOFT WILL KEEP THE ATMOSPHERE STABLE.

THE SURFACE RIDGE WILL SETTLE BACK OVER THE STATE SUNDAY AND
REMAIN NEARBY ON MONDAY...BRINGING A RETURN OF THE DRY AND STABLE
LAND AND SEA BREEZE PATTERN. ANOTHER WEAK FRONT WILL IS FORECAST
TO MOVE THROUGH ON TUESDAY OR TUESDAY NIGHT...BUT IT APPEARS THAT
MOISTURE WILL BE QUITE LIMITED ALONG THIS FRONT. MODELS THEN
FINALLY BRING GENTLE TO MODERATE TRADE WINDS BACK TO THE STATE
FOR WEDNESDAY THROUGH THURSDAY.

&&

.AVIATION...
VFR CONDITIONS PREVAIL AT ALL TAF SITES AND THESE
CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE DAY. THERE MAY BE
SOME BRIEF MVFR OVER THE SOUTHEAST SLOPES OF THE BIG ISLAND AND
POSSIBLY OVER INTERIOR SECTIONS OF KAUAI LATER TODAY. NO AIRMETS
ARE CURRENTLY POSTED BUT THERE MAY BE SOME MOUNTAIN OBSCURATION
LATER TONIGHT OVER PORTIONS OF KAUAI AND FRIDAY MORNING OVER
PORTIONS OF OAHU.

&&

.MARINE...
SEVERAL NORTHWEST SWELLS WILL CONTINUE THROUGH THE FORECAST PERIOD.
A VERY LARGE NORTHWEST SWELL WILL BUILD TONIGHT...THEN PEAK ON
FRIDAY. A HIGH SURF ADVISORY IS POSTED FOR NORTH AND WEST FACING
SHORES OF THE SMALLER ISLANDS FOR THE SWELL ENERGY DUE IN LATER
TODAY. THIS ADVISORY WILL BE UPGRADED TO A HIGH SURF WARNING LATER
TODAY AHEAD OF THE RAPIDLY BUILDING SWELL TONIGHT. THE STORM
GENERATING THE THIS SWELL RAPIDLY DEEPENED ON WEDNESDAY ABOUT 1200
NM NORTHWEST OF THE STATE...AND ASCAT AND RAPIDSCAT BOTH DETECTED
WINDS GREATER THAN HURRICANE FORCE WITHIN THE FETCH AIMED AT THE
ISLANDS. SURF ALONG NORTH AND WEST FACING SHORES WILL PEAK WELL
ABOVE WARNING LEVELS ACROSS NORTH AND WEST FACING SHORES ON
FRIDAY. WE ARE CURRENTLY CALLING FOR SWELLS OF AROUND 17 FEET AND
18 SECONDS DURING THE PEAK...BUT IT WOULD NOT BE SURPRISING IF THE
SWELL CAME IN A BIT LARGER.

SOME OUT OF SEASON SOUTHERLY SWELL IS EXPECTED THIS WEEK.
SOUTHWEST SWELL FROM HURRICANE PALI WILL PERSIST FOR THE NEXT
COUPLE OF DAYS BUT WILL BE RATHER SMALL. A SMALL SOUTH-SOUTHWEST
SWELL OUT OF THE SOUTHERN HEMISPHERE IS POSSIBLE FRIDAY INTO THE
WEEKEND.

SMALL CRAFT ADVISORIES FOR HAZARDOUS SEAS...MAINLY IN LONG PERIOD
SWELL...ARE EXPECTED FOR MOST WATERS AS THE LARGE NORTHWEST SWELL
MOVES THROUGH TONIGHT THROUGH AT LEAST SATURDAY NIGHT.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 AM HST FRIDAY FOR NORTH AND WEST
FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND FOR NORTH
FACING SHORES OF MAUI.

&&

DISCUSSION/MARINE...FOSTER
AVIATION...BURKE

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 3:31 PM HSTHigh Surf WarningHFOHonolulu, Kauai, Kalawao68 hr
Jan 14, 3:31 PM HSTHigh Surf AdvisoryHFOHawaii60 hr

Nearby

Small Craft Advisories in Hawaii, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.